Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Red and itchy penis post masturbation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Penis Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   during a hotel stay masterbated with a kleenex started to hurt so finished with hair conditioner because there was no lotion. next day my penis was red and itchy it has been 3 days now and it has started to swell and is very itchy almost aches and also still red don't know if it is infected or like a burn
Doctor :   Hi
User :   hi
Doctor :   May I know your age?
User :   36
Doctor :   Are the symptoms progressing?
User :   yes could not sleep so itchy
Doctor :   Are you also having discharge from the affected area?
User :   no
User :   just red itchy and now swollen
Doctor :   Do you have any foul smell?
User :   no
Doctor :   Do you have diabetes?
User :   no
Doctor :   Do you have difficulty while urination?
User :   no
Doctor :   Ok
User :   seemed to burn more after i used the conditioner
Doctor :   Let me brief you.
Doctor :   Based on your description, it appears that you have developed inflammatory changes secondary to the contents of the conditioner.
User :   what can I do to make it less itchy I tried some antibiotic spray
Doctor :   The chances of infections are high in an already inflammed area.
User :   it reduced it a little but still progressively getting worse
User :   should I get a dr. to prescribe antibiotics for infection or steroidal cream to decrease swelling
Doctor :   Let me suggest you the methods that you can follow.
Doctor :   1. You can avoid the chances of infection by regular washing with running water, and by not handling the affected region with bare fingers.
Doctor :   2. You can use caladryl lotion.
Doctor :   Apply the lotion on the affected region with a cusp of cotton.
Doctor :   3. Use antihistaminics with antiinflammatory pill which can be available over the counter.
Doctor :   such as benadryl ointments or with ibuprofen tablets (200mg tablets twice a day).
Doctor :   4. Watch out for any discharge, foul smell, formation of vesicles or blisters.
Doctor :   These are signs of infection.
Doctor :   If you develop these you need antibiotics.
Doctor :   5. Wash the area clean (with running tap of water off course) after every urination.
Doctor :   Your symptoms should resolve in a few days with these methods, however, if your symptoms are persisting for another 2 days, you need to report to your doctor
Doctor :   for physical examination.
Doctor :   Use those creams and lotions, after testing on a small skin area.
Doctor :   Use them only if there are no reactions to those.
Doctor :   Have you followed what I have suggested?
Doctor :   Are you there?
User :   Yeah I was looking for drugs in the cupboard
User :   is wal-itin good for a antihistamine
Doctor :   Watch out for the symptoms of infection closely, as there can get infected easily, hence consult your doctor if you find those symptoms of infection.
Doctor :   Do you have any other query?
User :   can I take pill form or just oinment for the antihistamine like benadryl
Doctor :   Local creams/ointment would be better than oral medications, as your symptoms are localised.
Doctor :   You can use oral antiinflammatory drugs though.
Doctor :   Do you have any other query?
Doctor :   Are you there?
Doctor :   Are you there?
User :   sorry was looking for creams
User :   would antibiotic creams help also
Doctor :   These are OTC preparations, you can get them at your local chemist/pharmacist.
User :   I used a product called dermoplast it is an antibacterial spray
Doctor :   Only antibiotic spray will help only if there are evidence of infections, and not just for plain inflammation.
User :   thanks that clarifys things for me thanks again
Doctor :   You can continue with those sprays, with the antihistamines and antiinflammatory medications.
Doctor :   Do you have any other query?
User :   so I can still use the drmoplast to reduce the itching until I get the caladryl
Doctor :   Yes, you can continue the antibiotics and use antihistamines to reduce the itch and redness.
Doctor :   Have you followed?
Doctor :   Do you have any other query?
User :   no
User :   thankyou
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor